View full discussion thread on HealthBoards.com:
   Help opiate withdrawl (Addiction & Recovery board)

23rd March 2004
I have been on opiates two years. Methadone and then switched over to the duragesic fentanol patch. One year each. I take them for severe cluster headaches that I get since non of the other non narcotic medicines helped me. They worked well in preventing my headaches. To make a long story short I wanted to see if my ha stoped. The only way to do this is to stop taking the duragesic patch. No problem I thought. I quit taking it 10 days ago. I am still shaky, diareha, freezing cold, cant sleep, and having major anxiety issues. Any idea how long these feeling and withdrawls are going to last? My dr gave me xanix for anxiety a couple of months ago and now just doubled it to get me through. Good news is I have had no headaches during this whole time. Yeah!
Bad news is I just found out recently that I have been taking xanax. It was given to me under the generic name. I had no clue it was addictive. I have been taking it for about 3 months. .5mg 2pills at onset of anxiety attack. To be taken once daily. For the last couple of weeks I have been taking it a couple times a day like that. The last thing I want is to be addicted to another substance but the panic/anxiety attacks are so severe I don't know what else to do. I did try chlonodine but it didn't help. I have it left over in perscription form. I read on the internet that chlonodine can help in opoid withdrawl. Anyone know how much and how often I shlould take this? Thanks for your advice.
23rd March 2004
You should contact your doc asap and ask him about the clonodine. Withdrawing from the patch is worse than withdrawing from Morphine. Fentanol is extremely potent and you need to talk to your doctor about not only this, but also the xanax issue. He needs to tell you how to taper down from xanax. There is another person here that can help you as well. I believe she says to taper 10% every three weeks until you are down to nothing... You have to go slow w/xanax as you can have a seizure if you completely stop it. Sometimes they will switch you to valium as it's a longer acting benzo and is somewhat easier to taper on.

I cannot believe you cold turkeyed the Fentanol patch. You have no idea what you have just accomplished. This is extremely difficult - seriously, it's stronger than morphine. Be proud of yourself - stay off of ALL opiates. You have gotten through the worst part of the opiate wds. Because the patch is a long acting opiate, you might still feel yucky for a little while longer yet but it won't be long and you will be feeling good. I would go ahead and talk to the doc about taking the clonodine because that can give you great relief from your opiate withdrawals.

As far as the xanax - do research and talk to your doc - you need to slowly taper. Keep us posted and take care of yourself. Don't slip up again on those opiates. You have made HUGE progress!
Copyright ©2013 DrugTalk.com All rights reserved. Privacy Policy
Powered by HealthBoards.com
This site is owned and operated by Internet Brands, Inc.
Do not copy or redistribute in any form!